Alert archive / North Carolina / High Wind Warnings in 2020

High Wind Warning 1, NWS Newport/Morehead City, NC

March 31, 2020Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this high wind warning at Mar 31, 2020, 3:18 PM EDT for Dare County, Hyde County, North Carolina. It took effect at Mar 31, 2020, 10:00 PM EDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2020, 3:18 PM EDT (19:18 UTC)
In effect from
Mar 31, 2020, 10:00 PM EDT
Expired
Apr 1, 2020, 9:30 AM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 7:07 AM EDTCOASTAL FLOOD7 Sse Oregon Inlet, NCNCDOT REPORTED OCEAN OVERWASH IN SEVERAL PLACES ALONG NC 12 FROM BASNIGHT BRIDGE TO RODANTHE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2020-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2020-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

603 
WWUS72 KMHX 311918
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
318 PM EDT Tue Mar 31 2020

NCZ204-010900-
/O.UPG.KMHX.WI.Y.0005.200401T0300Z-200401T2100Z/
/O.NEW.KMHX.HW.W.0001.200401T0200Z-200401T1400Z/
Ocracoke Island-
Including the city of Ocracoke
318 PM EDT Tue Mar 31 2020

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EDT WEDNESDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Ocracoke Island.

* WHEN...From 10 PM this evening to 10 AM EDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ205-010900-
/O.UPG.KMHX.WI.Y.0005.200401T0600Z-200401T2100Z/
/O.NEW.KMHX.HW.W.0001.200401T0300Z-200401T1400Z/
Hatteras Island-
Including the cities of Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
318 PM EDT Tue Mar 31 2020

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
EDT WEDNESDAY...

* WHAT...North winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Hatteras Island.

* WHEN...From 11 PM this evening to 10 AM EDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ203-010900-
/O.UPG.KMHX.WI.Y.0005.200401T0900Z-200401T2100Z/
/O.NEW.KMHX.HW.W.0001.200401T0300Z-200401T1400Z/
Northern Outer Banks-
Including the cities of Duck, Kitty Hawk, Kill Devil Hills, 
Nags Head, and Manteo
318 PM EDT Tue Mar 31 2020

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
EDT WEDNESDAY...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Northern Outer Banks.

* WHEN...From 11 PM this evening to 10 AM EDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ047-010900-
/O.EXB.KMHX.WI.Y.0005.200401T0200Z-200401T2000Z/
Mainland Dare-
Including the cities of Manns Harbor, Stumpy Point, and East Lake
318 PM EDT Tue Mar 31 2020

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT
WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mainland Dare County.

* WHEN...From 10 PM this evening to 4 PM EDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ196-010900-
/O.EXT.KMHX.WI.Y.0005.200401T0200Z-200401T1800Z/
East Carteret-
Including the cities of Beaufort, Harkers Island, Sea Level, 
and Cedar Island
318 PM EDT Tue Mar 31 2020

...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 2 PM
EDT WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...East Carteret County.

* WHEN...From 10 PM this evening to 2 PM EDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
832 
WWUS72 KMHX 010640
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
240 AM EDT Wed Apr 1 2020

NCZ204-011400-
/O.CON.KMHX.HW.W.0001.000000T0000Z-200401T1400Z/
Ocracoke Island-
Including the city of Ocracoke
240 AM EDT Wed Apr 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Ocracoke Island.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ203-205-011400-
/O.CON.KMHX.HW.W.0001.000000T0000Z-200401T1400Z/
Northern Outer Banks-Hatteras Island-
Including the cities of Duck, Kitty Hawk, Kill Devil Hills, 
Nags Head, Manteo, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
240 AM EDT Wed Apr 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Hatteras Island.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ047-011845-
/O.CON.KMHX.WI.Y.0005.000000T0000Z-200401T2000Z/
Mainland Dare-
Including the cities of Manns Harbor, Stumpy Point, and East Lake
240 AM EDT Wed Apr 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Mainland Dare County.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ196-011800-
/O.CON.KMHX.WI.Y.0005.000000T0000Z-200401T1800Z/
East Carteret-
Including the cities of Beaufort, Harkers Island, Sea Level, 
and Cedar Island
240 AM EDT Wed Apr 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...East Carteret County.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
903 
WWUS72 KMHX 011330
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
930 AM EDT Wed Apr 1 2020

NCZ204-011800-
/O.CAN.KMHX.HW.W.0001.000000T0000Z-200401T1400Z/
/O.EXA.KMHX.WI.Y.0005.000000T0000Z-200401T1800Z/
Ocracoke Island-
Including the city of Ocracoke
930 AM EDT Wed Apr 1 2020

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...North winds 30 to 35 mph with gusts up to 45 mph.

* WHERE...Ocracoke Island.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ203-205-012000-
/O.CAN.KMHX.HW.W.0001.000000T0000Z-200401T1400Z/
/O.EXA.KMHX.WI.Y.0005.000000T0000Z-200401T2000Z/
Northern Outer Banks-Hatteras Island-
Including the cities of Duck, Kitty Hawk, Kill Devil Hills, 
Nags Head, Manteo, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
930 AM EDT Wed Apr 1 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...North winds 30 to 40 mph with gusts up to 50 mph.

* WHERE...Northern Outer Banks and Hatteras Island.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ047-012000-
/O.CON.KMHX.WI.Y.0005.000000T0000Z-200401T2000Z/
Mainland Dare-
Including the cities of Manns Harbor, Stumpy Point, and East Lake
930 AM EDT Wed Apr 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Mainland Dare County.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ196-011800-
/O.CON.KMHX.WI.Y.0005.000000T0000Z-200401T1800Z/
East Carteret-
Including the cities of Beaufort, Harkers Island, Sea Level, 
and Cedar Island
930 AM EDT Wed Apr 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...East Carteret County.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Mar 31, 10:03 AM EDT, 5 hours 15 minutes earlier.

Area forecast discussion, Mar 31, 10:03 AM EDT, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1003 AM EDT Tue Mar 31 2020

.SYNOPSIS...
An rapidly deepening area of low pressure will move eastward to
the south of the area tonight and further strengthen offshore
tomorrow. High pressure will build over the area late this week
into the weekend, as low pressure lingers over the Atlantic.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1000 AM Tue...Looks like in-situ damming occurring
currently across NC this morning as high pressure ridges in from
the northeast. Meanwhile low pressure is gathering over the
deep south. Widespread mid and high clouds were observed across
the region with an area of lower clouds noted across the
northern Outer Banks to Albemarle Sound region. Radar is
indicating some weak returns across the northern half of the
area which is virga since the atmosphere is currently quite dry
below 12K ft per 12Z raobs.

Water vapor imagery shows a well-defined shortwave
trough digging into the central MS valley this morning with an
associated developing surface low over the deep south. The low
will become absorbed into a rapidly developing low along/just
off the NC coast this evening, then moving slowly off of the
Mid-Atlantic coast late tonight and Wednesday. This will result
in heavy rain tonight, and high winds and minor coastal
flooding concerns tonight and Wed.

The afternoon should be fairly quiet as the dry sub cloud layer
will take awhile to moisten. However after 21Z, as warm
advection increases and moisture surges north across Eastern NC,
the coverage and intensity of precipitation will increase over
the area as the surface low passes just off the coast. While
model convective parameters are marginal at best, the strength
of the lift with strong warm advection and upper level
divergence suggest that elevated instability will be present and
will include mention of thunder in the evening with the 4 PM
update. This is supported by the CAM output which indicate a
convective precipitation mode with high rainfall rates and also
the operational model QPF forecasts such as the ECMWF which is
forecasting .75 to over an inch of rainfall along the coast
0-6Z this evening.

Northeasterly flow, combined with abundant cloud cover, will
keep temperatures markedly cooler than yesterday with low to mid
60s to the southeast and mid to upper 50s near the Albemarle
Sound.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
As of 400 AM Tue...Surface low will quickly deepen as shortwave
undertakes a neutral tilt over the Carolinas and the low
interacts with the natural baroclinic zone near the Gulf Stream.
Widespread rain is expected across eastern NC tonight with
heaviest rain focused along or just south of the Crystal Coast
after sunset as frontogenesis increases in response to colder
air quickly wrapping in aloft. This threat transitions to the
Outer Banks after midnight. WPC QPF continues to favor an inch
of rain for most with an inch and a half to nearly two inches
for portions of the Outer Banks, and the 00Z HREF suggests
rainfall rates of a half inch per hour or more are possible.
This could lead to some minor ponding in more urban areas
although more pronounced flooding is not expected.

Additionally, northerly winds will quickly increase as pressure
gradient rapidly tightens. Issued a Wind Advisory for the Outer
Banks starting late tonight with gusts of 50-55 mph likely,
peaking near sunrise. Such flow will lead to coastal flooding
issues and dangerous surf - see the TIDES/COASTAL FLOODING
section for more details.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As 3 AM Tue...Low pressure will strengthen off the coast Wednesday,
pushing further offshore through the day. High pressure will
build over the area late week into the weekend, as low pressure
lingers over the Atlantic. Temps will gradually moderate late
week into the weekend.

Wednesday...Low pressure will continue to deepen off the coast
Wed, pushing further offshore through the day. Precip should be
ending pretty quickly from west to east. Strong winds will peak
Wednesday morning with gusts 40-50 mph along the coast. Wind
Advisories will continue for the Outer Banks and Eastern
Carteret. Minor water level rises and rough surf are expected.
See Coastal Flood section below for more details. Low level
thickness values, clouds and northerly flow support highs in the
50s.

Thursday through Monday...High pressure will build in late week
into the weekend, as low pressure lingers over the Atlantic.
Mostly dry weather expected through the period, with slightly
better precip chances early next week. Temps will slowly
moderate through period. Near of slightly below climo through
early weekend, then warming into the 70s inland late week into
early next weekend as flow becomes more southerly.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Short Term /through 12Z Wednesday/...
As of 735 AM Tue...VFR conditions prevail across the airspace
this morning with high confidence in VFR conditions prior to
21z. Cloud cover increases and lowers quickly thereafter as low
pressure initially over the southeast U.S. quickly deepens off
the coast of the Carolinas. Rain will overspread all sites late
afternoon into evening with heaviest rainfall focused closer to
the coast where better frontogenetic forcing will be realized.
IFR conditions most likely for EWN/OAJ after 00Z with heavier
rainba73nds. ISO/PGV is forecast to see more of a mix between
MVFR and IFR with heavier rain displaced to the south and east.
Northeasterly winds will gust to 15-20 kt as low deepens with
strongest winds farther east.

Long Term /Wednesday through Saturday/...
As of 3 AM Tue...High confidence in sub-VFR conditions Wednesday
morning, with ceilings gradually lifting through the day,
improving to VFR by Wed evening. Precip will be ending quickly
Wed morning from west to east. Northerly wind gusts 20-25 kt
expected Wed. Pred VFR conditions expected Wed night into the
weekend.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 1000 AM Tue...North to northeast winds of 15-20 kt
continue across the waters this morning with a few gusts to 30
kt. These conditions are expected to persist for the next couple
of hours and mariners should exercise caution if going out on
the waters this morning.

Prev disc...Latest buoy and local observations show northerly
winds of 15-25 kt with gusts to 30 kt and seas 3-5 ft as high
pressure builds in from the NNE. Conditions will rapidly
deteriorate late this afternoon as low pressure pushes off the
South Carolina coast and quickly deepens. Gale warnings hoisted
for all waters except the Pamlico/Pungo rivers (where a SCA was
issued instead) with northeasterly gusts peaking at 40 kt
overnight with a few Storm force gusts certainly possible over
the central waters. Seas quickly build from 3-5 feet this
morning to 10-14 feet for northern and central waters tonight,
and 5-8 feet south. Very rough waters expected over the sounds
with a few 5 footers possible over the Pamlico Sound.

Long Term /Wednesday through Saturday/...
As of 3 AM Tue...Dangerous winds and seas expected Wednesday.
Surface low will strengthen off the NC coast Wed, slowly
pushing further offshore late Wed and Wed night. Strong
northerly winds 25-35 kt with gusts 35-50 kt Wed morning, slowly
diminishing to 20-30 kt by late afternoon. Gale Warnings
continue for the coastal waters, sounds and Neuse River. SCA for
the Pamlico/Pungo Rivers. Seas will peak at 8-16 ft Wed,
highest north of Ocracoke.

Surface high pressure will build over the area Thursday into the
weekend, though low pressure will continue to strengthen,
lingering over the Atlantic and will continue to impact the
waters into early next week. NW winds 15-25 kt Thu with seas
6-9 ft subsiding to 4-7 ft by afternoon. Seas may briefly drop
below 6 ft across the southern waters Thu night into early
Friday, though should remain elevated across the central and
northern waters. Gusty NNW winds will continue Friday into
early Sat as gradient tightens between the high and low.
Increasing long period swell from distant low will begin to
impact the waters Friday, peaking this weekend. Seas will build
to 10-15 ft (possibly higher Sat and Sat night north of
Ocracoke) with 14-15 sec periods.

&&

.TIDES/COASTAL FLOODING...
As of 3 AM Tue...Strong N/NE winds will develop tonight,
peaking Wednesday morning and early afternoon. Minor water level
rises are expected for areas adjacent to the southern Pamlico
Sound and Neuse River, and oceanside locations north of Cape
Hatteras, generally 1-2 ft agl. Rough surf will develop along
with the threat for minor erosion for the beaches north of
Hatteras. Coastal Flood and High Surf Advisories have been
issued tonight into Wed.

Coastal concerns will likely continue along the Outer Banks this
weekend. Beaches will begin to see long period swell from
distant low pressure arrive Friday, peaking Saturday and
Saturday night. Confidence is increasing that the Outer Banks
will see large powerful wave action (periods 14-15 seconds),
with the threats for very rough surf, beach erosion and ocean
overwash.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory from 10 PM this evening to 8 PM EDT
     Wednesday for NCZ094-194-196.
     High Surf Advisory from 4 AM Wednesday to 7 AM EDT Thursday
     for NCZ203-205.
     Coastal Flood Advisory from 2 AM to 11 PM EDT Wednesday for
     NCZ203-205.
     Wind Advisory from 5 AM to 5 PM EDT Wednesday for NCZ203.
     Wind Advisory from 2 AM to 5 PM EDT Wednesday for NCZ205.
     Wind Advisory from 11 PM this evening to 5 PM EDT Wednesday
     for NCZ196-204.
     Coastal Flood Advisory from 2 AM to 8 PM EDT Wednesday for
     NCZ204.
MARINE...Small Craft Advisory from 8 PM this evening to 2 PM EDT
     Wednesday for AMZ136.
     Gale Warning from 11 PM this evening to 11 AM EDT Wednesday
     for AMZ137.
     Gale Warning from 8 PM this evening to 8 PM EDT Wednesday for
     AMZ135-156.
     Gale Warning from 2 AM to 11 AM EDT Wednesday for AMZ131.
     Gale Warning from 2 AM to 5 PM EDT Wednesday for AMZ231.
     Gale Warning from 2 AM to 2 PM EDT Wednesday for AMZ230.
     Gale Warning from 8 PM this evening to 11 PM EDT Wednesday for
     AMZ152-154.
     Gale Warning from 2 AM to 8 PM EDT Wednesday for AMZ150.
     Gale Warning from 8 PM this evening to 5 PM EDT Wednesday for
     AMZ158.

&&

SYNOPSIS...MHX
NEAR TERM...JME/MS
SHORT TERM...MS
LONG TERM...CQD
AVIATION...CQD/MS
MARINE...JME/CQD/MS
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Mar 31, 4:20 AM EDT, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
420 AM EDT Tue Mar 31 2020

NCZ029-044>047-079>081-090>092-193-195-198-199-010830-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Northern Craven-West Carteret-
Inland Onslow-Coastal Onslow-
420 AM EDT Tue Mar 31 2020

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ094-194-010830-
Pamlico-Southern Craven-
420 AM EDT Tue Mar 31 2020

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 PM
EDT WEDNESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ205-010830-
Hatteras Island-
420 AM EDT Tue Mar 31 2020

...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT
WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 7 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.
   High Surf Advisory.

Large swells will develop late in the week as a powerful and large
storm system develops over the open Atlantic Ocean, with beach
erosion and coastal flooding issues possible for the Outer Banks
north of Buxton.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-010830-
Northern Outer Banks-
420 AM EDT Tue Mar 31 2020

...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT
WEDNESDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 7 AM EDT
THURSDAY...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Surf Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Surf Advisory.
   Wind Advisory.

Large swells will develop late in the week as a powerful and large
storm system develops over the open Atlantic Ocean, with beach
erosion and coastal flooding issues possible for the Outer Banks
north of Buxton.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-010830-
East Carteret-
420 AM EDT Tue Mar 31 2020

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 PM
EDT WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-010830-
Ocracoke Island-
420 AM EDT Tue Mar 31 2020

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT
WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.

Large swells will develop late in the week as a powerful and large
storm system develops over the open Atlantic Ocean, with beach
erosion and coastal flooding issues possible for the Outer Banks
north of Buxton.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:02 AM EDTGale WarningMHX40 hr
Mar 31, 3:02 AM EDTSmall Craft AdvisoryMHX9 days
Mar 31, 3:05 AM EDTWind AdvisoryMHXCarteret, Dare, Hyde36 hr
Mar 31, 3:19 AM EDTCoastal Flood AdvisoryMHXCarteret, Craven, Dare, Hyde, Pamlico41 hr
Mar 31, 3:19 AM EDTHigh Surf AdvisoryMHXDare52 hr
Mar 31, 3:30 PM EDTStorm WarningMHX15 hr

Nearby

High Wind Warnings in North Carolina, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.